MAUDE Adverse Event Report: GLYTEC, LLC GLUCOMMANDER; PREDICTIVE PULMONARY FUNCTION VALUE CALCULATOR

GLYTEC, LLC GLUCOMMANDER; PREDICTIVE PULMONARY FUNCTION VALUE CALCULATOR
Model Number 3.3.4.4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Hypoglycemia (1912); Seizures (2063)
Date of Event 05/31/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
According to customer reports, the final three bgs were taken from a peripherally inserted central catheter (picc) which had dextrose infusing through one of the ports and the contaminated samples resulted in falsely elevated poc blood glucose measurements.Application audit logs for this patient treatment were reviewed, encompassing components such as settings and configuration, sensitivity factor adjustments, insulin infusion rate recommendations, warnings and alerts.A simulation case was also evaluated in a test environment and produced identical results.After careful review and diagnostic testing, it was determined that the application performed within specifications and no product non-conformances were identified.
 
Event or Problem Description
The customer reported that a critically ill hospitalized patient, was started on glucommander iv.The patient reached target range and remained in target for approximately 8 hours, upon which a blood glucose of 292 mg/dl was entered by the nurse.Because of the dramatic change in blood glucose levels, glucommander presented a warning to the end user alerting them that this blood glucose was significantly higher than the previous blood glucose and asking them to confirm the blood glucose was 292 mg/dl.The user acknowledged the warning and confirmed the bg at 292 mg/dl.A subsequent bg of 315 mg/dl was entered next, upon which glucommander alerted the user that the maximum infusion rate had been reached and to contact the physician.A final bg of 257 mg/dl was entered 67 minutes later, 7 minutes past the recommended bg check time.After this final bg was entered, the customer stated the patient had seizures and a subsequent bg reading showed severe hypoglycemia which was not entered into glucommander.

Brand Name
GLUCOMMANDER
Common Device Name
PREDICTIVE PULMONARY FUNCTION VALUE CALCULATOR
Manufacturer (Section D)
GLYTEC, LLC
10 patewood drive
suite 100
greenville SC 29615
MDR Report Key7630431
Report Number3005853093-2018-00002
Device Sequence Number2435574
Product Code NDC
UDI-Device Identifier00860057000305
UDI-Public(01)00860057000305(10)3.3.4.4
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152300
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3.3.4.4
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2018
Initial Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age74 YR
Patient Weight104